Could painkillers be giving you a headache?
Headaches are the most common disorder of the nervous system, with roughly every second person suffering one in the last year and about 4% of people experiencing more than 15 days of headache each month. Many people when suffering headaches reach for the painkillers to help cope with the headache and to get rid of the pain.
Do you suffer from headaches?
Are you constantly reaching for the paracetamol or ibuprofen for that killer headache?
Your painkillers could be the problem, not the solution!
Did you know that there is a class of headache called “Medication Overuse Headache” (MOH)? MOH is more common in women than in men and can affect about 5% of the population. MOH is caused by excessive use of medication used to treat headaches!
If you suffer frequently from headaches and take painkillers for your headaches 2 or 3 times a week, you stand a high risk of developing Medication Overuse Headaches. It is interesting and unexpected that patients who take painkillers for conditions other than headaches do not appear to suffer from MOH.
If you think you are suffering MOH and have been taking painkiller regularly for your headaches for months rather than years the advice from doctors is to stop taking the painkillers. Initially the headaches will be worse for several days, but after 10days the medication will be out of your system and the MOH should subside.
If you are concerned you should discuss this with your doctor.
More interesting information is available here:
Should you be needing physiotherapy treatment we have 3 private physiotherapy clinics in London and a team of 8 extremely experienced physiotherapists who have helped look after over 17,000 patients. Our physiotherapy clinics are in Hampstead, Hendon and East Finchley.